Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 91, NWS Indianapolis, IN

December 23, 20075 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Dec 23, 2007, 2:33 AM EST for 5 counties in Indiana. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2007, 2:33 AM EST (07:33 UTC)
Expired
Dec 23, 2007, 3:00 AM EST
In force
27 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 2:50 AM ESTTSTM WND GST 603 E State Line City, INWIND GUST TO 60 MPH ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 230733
SVRIND
INC045-121-165-167-171-230800-
/O.NEW.KIND.SV.W.0091.071223T0733Z-071223T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
233 AM EST SUN DEC 23 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  WESTERN PARKE COUNTY IN WEST CENTRAL INDIANA...
  VERMILLION COUNTY IN WEST CENTRAL INDIANA...
  VIGO COUNTY IN WEST CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF TERRE HAUTE...
  WARREN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 300 AM EST/200 AM CST/

* AT 131 AM CST/231 AM EST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM STATE LINE CITY TO 11 MILES SOUTH OF
  WEST TERRE HAUTE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST
  OF DANVILLE TO 12 MILES SOUTHEAST OF MARSHALL...AND MOVING EAST AT
  45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTEZUMA BY 240 AM EST...
  WEST LEBANON BY 245 AM EST...
  VEEDERSBURG BY 250 AM EST...
  ATTICA BY 255 AM EST...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 0 AND 15.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 17.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3935 8757 3936 8755 3948 8756 3949 8754
      3977 8756 4046 8753 4048 8717 3928 8727
      3925 8758
TIME...MOT...LOC 0733Z 249DEG 40KT 4025 8754 3932 8746

$$
SALLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 2:23 AM EST, 10 minutes earlier.

Area forecast discussion, Dec 23, 2:23 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 AM EST SUN DEC 23 2007

.DISCUSSION...FCST FOCUS ON WINDS TODAY.

EXTREMELY INTENSE ISALLOBARIC FIELD/RISE FALL COUPLET NOW MOVING
ACROSS THE REGION WITH THE UPPER WAVE AND DEEPENING SFC LOW.
STRONG WIND FIELDS FROM 925-600MB ARE ALSO MIXING DOWN
WITHIN THE NARROW CONVECTIVE LINE THAT IS MOVING TOWARD THE CWA.
WITHOUT THE CONVECTIVE LINE OBS SUGGEST THAT PRESSURE RISES ALONE
ARE YIELDING WIND GUSTS TO 40KTS HOWEVER AS MENTIONED...THE
CONVECTIVE LINE OF SHRA IS MIXING DOWN WINDS TO AROUND 60 MPH ACROSS
EASTERN IL.

ASIDE THE THE PRE-DAWN SVR WIND POTENTIAL WITH RAIN SHOWERS...LOOK
FOR A PERIOD OF WIND GUSTS OF 45 TO 55 MPH WITH THE PRESSURE RISES
AS THE FRONT SWEEPS THROUGH THE CWA.  THIS IS INDEPENDENT OF ANY
HIGHER WIND GUSTS ASSOCIATED WITH THE CONVECTIVE LINE...THESE WOULD
BE HANDLED WITH SVR T-STORM WARNINGS.

TODAY...FALLING TEMPS WITH SOME CLEARING/SUN POSSIBLE MIDDAY IN THE
DRY SLOT BEFORE MORE CLDS MOVE INTO THE AREA LATER THIS AFTERNOON.
WIND GUSTS OFF BUFKIT SUGGEST THAT AFTER THIS EARLY MORNING PERIOD
OF HIGH WIND GUSTS...THAT MORE SYNOPTIC SCALE WINDS GUSTS WILL RANGE
IN THE 40 TO 50 MPH RANGE.  WIND ADVISORY WILL REMAIN IN EFFECT FOR
ALL AREAS TODAY.

WINDS WILL REMAIN GUSTY TONIGHT AND INTO MON AS THE UPPER LOW
REMAINS ACROSS THE GREAT LAKES AND THE SFC LOW LINGERS TO OUR NORTH.
MODEL TEMP GUIDANCE LOOKS REASONABLE AND WILL USE A BLEND.

NO CHANGE TO THE EXTENDED WITH QUIET/DRY CONDS FCST FOR CHRISTMAS
WITH THE NEXT CHC FOR PRECIP WEDS INTO THU WITH A WEAK SYSTEM.
TEMPS/THICKNESSES STILL SUGGEST A MIX HOWEVER AMOUNTS SHOULD BE
LIGHT GIVEN WEAKNESS OF FCST UPPER SYSTEM. A STRONGER SYSTEM STILL
COULD IMPACT THE REGION LATER IN THE WEEK FRI/SAT.

&&
.AVIATION...DISCUSSION FOR THE 06Z TAFS
THE MAIN CONCERN FOR THIS TAF PERIOD WILL BE THE WINDS. VERY STRONG
LOW PRESSURE WAS OVER W CNTRL ILLINOIS WITH A COLD FRONT EXTENDING
FROM MI TO SE MO. THE LOW WAS MOVING NE. THIS WILL MOVE THE FRONT
THROUGH INDIANA FROM 09Z-11Z. TAFS WILL START OUT MVFR IN RA. THE
CIGS WILL QUICKLY BECOME IFR BY 08Z. WHEN TAFS BEGIN WINDS WILL BE
GUSTG TO 25 KTS. THEY WILL CONTINUE TO INCREASE OVERNIGHT. AFTER
FROPA GUSTS TO 35 KTS ARE LIKELY. COLD UNSTABLE AIR WRAPPING AROUND
THE LOW WILL KEEP IFR CIGS IN TAF LOCATIONS THROUGH 11Z. MUCH OF THE
MOISTURE WILL MOVE EAST OF INDIANA AFTER 11Z. THIS WILL ALLOW CIGS
TO INCREASE TO MVFR LVLS. AFTER FROPA TEMPERATURES WILL QUICKLY
DECREASE. THE RAINSHOWERS WILL CHANGE TO SNOW SHOWERS. DUE TO
LIMITED AVBL MOISTURE THESE WILL NOT RESTRICT VSBYS MUCH. WIND GUSTS
TO 35 KTS WILL CONTINUE THROUGH 00Z. AFTER 00Z THE LOW WILL MOVE TO
THE GREAT LAKES. IT WILL BE FAR ENOUGH AWAY TO ALLOW WIND GUSTS TO
DECREASE TO 25 KTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALL AREAS UNTIL 00Z
MON FOR WIND GUSTS OF 40 TO 50 MPH.
&&

AVIATION...SH
PUBLIC...CO
Hazardous weather outlook, Dec 22, 5:35 PM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 PM EST SAT DEC 22 2007

INZ021-030-031-036>042-045>049-052>057-061>065-068>072-232245-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
535 PM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

A WIND ADVISORY IS IN EFFECT AFTER 4 AM TONIGHT. A FRONT
WILL CROSS THE AREA AROUND 4 AM AND AFTER IT PASSES...SOUTHWEST
WINDS OF 20 TO 25 MPH WILL DEVELOP. WINDS WILL GUST AS HIGH AS
40-45 MPH BY DAYBREAK SUNDAY.

THERE WILL BE ISOLATED THUNDERSTORMS THIS EVENING AFTER 8 PM. NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WIND ADVISORY IS IN EFFECT UNTIL 7 PM SUNDAY EVENING. WEST WINDS
OF 20 TO 25 MPH WILL CONTINUE ALL DAY SUNDAY...AND GUST UP TO 45
MPH AT TIMES. WINDS WILL DIMINISH AFTER 7 PM. SCATTERED SNOW
SHOWERS WILL BE POSSIBLE ON SUNDAY BUT NO ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS AND ANY DAMAGE TO THE
NATIONAL WEATHER SERVICE IN INDIANAPOLIS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-067-232245-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
535 PM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

A WIND ADVISORY IS IN EFFECT AFTER 4 AM TONIGHT. A FRONT WILL CROSS
THE AREA AROUND 4 AM AND AFTER IT PASSES...SOUTHWEST WINDS OF 20 TO
25 MPH WILL DEVELOP. WINDS WILL GUST AS HIGH AS 40-45 MPH BY
DAYBREAK SUNDAY.

THERE WILL BE ISOLATED THUNDERSTORMS THIS EVENING AFTER 8 PM. NO
SEVERE WEATHER IS EXPECTED.

MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WIND ADVISORY IS IN EFFECT UNTIL 7 PM SUNDAY EVENING. WEST WINDS
OF 20 TO 25 MPH WILL CONTINUE ALL DAY SUNDAY...AND GUST UP TO 45
MPH AT TIMES. WINDS WILL DIMINISH AFTER 7 PM. SCATTERED SNOW
SHOWERS WILL BE POSSIBLE ON SUNDAY BUT NO ACCUMULATIONS ARE EXPECTED.

MINOR FLOODING IS POSSIBLE ALONG THE WABASH RIVER. PLEASE SEE THE
LATEST FLOOD STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS AND ANY DAMAGE TO THE
NATIONAL WEATHER SERVICE IN INDIANAPOLIS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:04 AM ESTSevere Thunderstorm WarningINDMontgomery, Putnam26 min
Dec 23, 12:14 PM ESTRiver Flood AdvisoryINDKnox48 hr
Dec 23, 12:14 PM ESTRiver Flood AdvisoryINDKnox48 hr
Dec 23, 12:26 PM ESTRiver Flood AdvisoryINDGreene, Owen47 hr
Dec 23, 12:26 PM ESTRiver Flood AdvisoryINDDaviess, Greene, Knox47 hr
Dec 23, 12:26 PM ESTRiver Flood AdvisoryINDDaviess, Greene, Knox47 hr
Dec 23, 12:26 PM ESTRiver Flood AdvisoryINDDaviess, Gibson, Knox, Pike47 hr
Dec 23, 12:26 PM ESTRiver Flood AdvisoryINDDaviess, Gibson, Knox, Pike47 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.